Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 10, 2013, 4:07 PM CDT for 5 parishes in Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2013, 4:07 PM CDT (21:07 UTC)
- Expired
- May 10, 2013, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:41 PM CDT, 26 minutes earlier.
Area forecast discussion, May 10, 3:41 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT FRI MAY 10 2013
.SHORT TERM...
NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN IS EXPECTED THROUGH
TOMORROW...AS A SLOW MOVING FRONTAL BOUNDARY CONTINUES TO SAG
SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY AND A SERIES OF FAST
MOVING SHORTWAVE IMPULSES PASS ACROSS THE REGION. THESE
IMPULSES...COMBINED WITH AMPLE LOW LEVEL MOISTURE AS INDICATED BY
PWATS IN EXCESS OF 1.75 INCHES...WILL ALLOW FOR A CONTINUED HEAVY
RAIN THREAT ACROSS THE REGION. WILL KEEP THE FLASH FLOOD WATCH IN
EFFECT THROUGH TOMORROW NIGHT...OR UNTIL THE FRONTAL BOUNDARY
FINALLY BEGINS TO PUSH OFFSHORE AND DRIER AIR ADVECTS INTO THE
REGION.
THE INITIAL ROUND OF CONVECTION CURRENTLY IMPACTING THE
REGION WILL CONTINUE THROUGH THE LATE EVENING HOURS BEFORE PUSHING
TO THE EAST. THERE WILL BE A BRIEF BREAK IN THE ACTIVITY FOR A FEW
HOURS LATE TONIGHT INTO EARLY TOMORROW MORNING...MOSTLY DUE TO
SOME WEAK SHORTWAVE RIDGING PASSING THROUGH. HOWEVER...ANOTHER
IMPULSE WILL SWEEP THROUGH LATE TOMORROW MORNING INTO TOMORROW
AFTERNOON. THIS IMPULSE SHOULD BRING ANOTHER 1 TO 2 INCHES OF
RAINFALL TO THE AREA BEFORE ALSO PUSHING TO THE EAST BY TOMORROW
EVENING. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FROM THIS
MORNING...DUE TO A COLD POOL LINGERING DUE TO THE RAINFALL THIS
MORNING. HOWEVER...LAPSE RATES ALOFT ARE STILL DECENT...SO SOME
HAIL CANNOT BE RULED OUT WITH THE DEEPEST CONVECTION. HAVE
CATEGORICAL POPS IN FOR THIS EVENING...BEFORE DROPPING TO CHANCE
FOR LATE TONIGHT. HEADING INTO TOMORROW...HAVE KEPT CATEGORICAL
POPS IN PLACE.
CONDITIONS WILL BEGIN TO IMPROVE TOMORROW NIGHT...AS THE FRONTAL
BOUNDARY SLIDES OFFSHORE. THE FRONT WILL BE FORCED OFFSHORE BY
SOME NORTHERN STREAM ENERGY ROUNDING THE BASE OF A STRENGTHENING
LONG WAVE TROUGH OVER THE MIDWEST. DEEP LAYER NORTHWEST FLOW WILL
TAKE HOLD OF THE REGION ON SUNDAY...ALLOWING FOR RAPIDLY CLEARING
SKIES AND LOWER HUMIDITIES. SOME WEAK COLD AIR ADVECTION WILL
OCCUR...WHICH SHOULD DROP TEMPERATURES A GOOD 5 TO 10 DEGREES
BELOW NORMAL SUNDAY NIGHT INTO MONDAY.
.LONG TERM...
THE TROUGH WILL BEGIN TO PULL TO THE EAST ON TUESDAY...ALLOWING
AN UPPER LEVEL RIDGE TO DEVELOP OVER THE GULF SOUTH. SUBSIDENCE
ALOFT...COMBINED WITH DEVELOPING ONSHORE FLOW WILL ALLOW
TEMPERATURES TO QUICKLY RECOVER BACK TO MORE SEASONABLE READINGS
IN THE LOW TO MID 80S ON TUESDAY. THESE CONDITIONS WILL LINGER
THROUGH THE END OF THE WEEK. HOWEVER...ANOTHER SHORTWAVE TROUGH
WILL SLIP INTO THE AREA ON THURSDAY AND FRIDAY. THIS INCREASED
FORCING ALOFT COMBINED WITH AMPLE INSTABILITY IN THE LOW LEVELS
SHOULD SPARK OFF SOME DIURNALLY FORCED CONVECTION ON THURSDAY. AT
THIS TIME...HAVE WENT WITH SLIGHT CHANCE POPS DUE TO A LACK OF ANY
WELL DEFINED STRONG LOW LEVEL FORCING.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL DOMINATE THE WEATHER CONDITIONS
THROUGH AROUND 04Z UNTIL UPPER LEVEL IMPULSE OVER SW LA CLEARS THE
AREA. CELINGS WILL VARY BETWEEN MVFR AND IFR CONDITONS...SHORT
DURATION LIFR CONDITONS IN STRONGER THUNDERSTORMS. SHOULD SEE
CONVECTION BECOME MORE SCATTERED AFTER 04Z AS UPPER LEVEL
DISTURBANCE MOVES EAST OF AREA. IFR CONDITIONS... PRIMARILY CEILINGS
SHOULD DOMIINATE TAFS LOCATIONS THROUGH 13Z WITH CONVECTION
REDEVELOPING AFTERWARD. 2
&&
.MARINE...
A GENERAL SOUTHEAST FLOW IS EXPECTED THROUGH THE EVENING
HOURS...BUT WINDS WILL SHIFT TO A MORE SOUTHWESTERLY COMPONENT
LATER TONIGHT. FORTUNATELY...WINDS WILL REMAIN WELL BELOW ANY
ADVISORY LEVELS...AND SEAS WILL GENERALLY RANGE FROM 2 TO 4 FEET.
WINDS WILL BEGIN TO SHIFT TO THE NORTH LATE TOMORROW OVER THE
TIDAL LAKES...AND THEN TOMORROW NIGHT OVER THE COASTAL WATERS AS A
COLD FRONT MOVES THROUGH THE AREA. SOME INCREASED GRADIENT FLOW
SUNDAY NIGHT INTO MONDAY MORNING WILL RESULT IN POSSIBLY SEEING A
BRIEF PERIOD EXERCISE CAUTION CONDITIONS DEVELOP OVER THE GULF
COASTAL WATERS. WINDS WILL FALL BACK TO BETWEEN 10 AND 15 KNOTS
MONDAY NIGHT INTO TUESDAY AND ALSO SHIFT TO A MORE EASTERLY
DIRECTION AS THE SURFACE HIGH BECOMES CENTERED OVER THE REGION.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING RIVER FLOODING.
FLASH FLOOD WATCH.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 77 55 78 / 40 80 20 10
BTR 67 79 57 79 / 40 80 20 10
ASD 66 78 58 78 / 80 80 30 10
MSY 69 77 63 78 / 80 80 30 10
GPT 66 77 59 78 / 80 80 40 10
PQL 65 79 58 78 / 80 80 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
32Hazardous weather outlook, May 10, 11:06 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CDT FRI MAY 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1106 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ALONG THE LOUISIANA COAST THROUGH THE MID- AFTERNOON HOURS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THESE THUNDERSTORMS. LATE THIS AFTERNOON INTO EARLY TONIGHT...ANOTHER LINE OF STRONG OF SEVERE THUNDERSTORMS CURRENTLY OVER THE HOUSTON AREA MAY SWEEP THROUGH ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. STRONG DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THIS SEVERE WEATHER EPISODE. IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT THROUGH TONIGHT. RAINFALL OF AROUND 2 INCHES HAS ALREADY FALLEN ACROSS THE AREA...AND AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE THROUGH TONIGHT. DUE TO RECENT HEAVY RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING HIGH. THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING THAN NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL STILL BE EFFECT THROUGH SATURDAY NIGHT. IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH SATURDAY EVENING. SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL ON SATURDAY COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS TODAY AND TOMORROW. ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY. 32
In the hours before
Special weather statement, May 10, 11:39 AM CDT, 4 hours 28 minutes before
LAZ065>069-101745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1139 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER TERREBONNE PARISH...LOWER LAFOURCHE PARISH...LOWER PLAQUEMINES PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES EAST OF BURNS POINT TO 6 MILES SOUTHWEST OF PORT SULPHUR...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... CUT OFF AND HOUMA THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, May 10, 1:53 PM CDT, 2 hours 14 minutes before
LAZ046-049-050-056>064-069-070-102030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 153 PM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...IBERVILLE PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 19 MILES WEST OF NAPOLEONVILLE TO 13 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... PIERRE PART...JEAN LAFITTE AND DES ALLEMANDS BY 200 PM... PAINCOURTVILLE BY 210 PM... BOUTTE BY 215 PM... CONVENT BY 225 PM... HARVEY...WESTWEGO...NEW SARPY AND MARRERO BY 230 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, May 10, 2:44 PM CDT, 1 hour 23 minutes before
LAZ056>059-102045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 244 PM CDT FRI MAY 10 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR STEPHENSVILLE...OR ABOUT 15 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... LABADIEVILLE AND 7 MILES SOUTH OF NAPOLEONVILLE BY 305 PM... 6 MILES NORTH OF THIBODAUX BY 320 PM... 7 MILES SOUTH OF EDGARD BY 345 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 64 min |
| May 10, 5:30 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 45 min |
| May 10, 5:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 10, 6:10 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 50 min |
| May 10, 6:15 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more | 60 min |
| May 10, 6:36 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 24 min |
| May 10, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany | 35 min |
| May 10, 6:54 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 66 min |
| May 10, 6:59 AM CDT | Areal Flood Advisory | LIX | Assumption, Jefferson, Lafourche, Livingston, Orleans, Saint Charles and 6 more | 2 hr |
| May 10, 7:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 10, 7:26 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne | 2 hr |
| May 10, 7:30 AM CDT | Areal Flood Advisory | LIX | Saint Bernard, Saint Tammany | 3 hr |
| May 10, 7:36 AM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 24 min |
| May 10, 7:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| May 10, 8:15 AM CDT | Special Marine Warning | LIX | 15 min | |
| May 10, 9:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| May 10, 11:25 AM CDT | Special Marine Warning | LIX | 50 min | |
| May 10, 12:47 PM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Charles, Terrebonne | 118 min |
| May 10, 2:06 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Jefferson, Lafourche, Orleans, Plaquemines and 4 more | 114 min |
| May 10, 3:02 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist, Terrebonne | 118 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 56 min |
| May 10, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| May 10, 5:01 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 59 min |
| May 10, 5:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 10, 7:18 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.